Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 43, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 31, 2016, 8:38 PM CDT for Caddo County, Comanche County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2016, 8:38 PM CDT (01:38 UTC)
- Expired
- May 31, 2016, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caddo County, OK, Comanche County, OK
The radar
The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 9:17 PM CDT | FLASH FLOOD | 1 W Apache, OK | EVACUATIONS DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
394
WGUS54 KOUN 010138
FFWOUN
OKC015-031-010445-
/O.NEW.KOUN.FF.W.0043.160601T0138Z-160601T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
838 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
NORTH CENTRAL COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 1145 PM CDT
* AT 837 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN FROM NEAR BOONE EAST TO APACHE AND JUST WEST OF CYRIL.
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN... AND AN
ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE THE RAIN
ENDS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
APACHE...BOONE AND NORTHERN LAKE ELLSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3492 9820 3484 9824 3485 9851 3492 9850
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:38 PM CDT, 2 hours earlier.
Area forecast discussion, May 31, 6:38 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Norman OK 638 PM CDT TUE MAY 31 2016 .DISCUSSION... 0Z TAF discussion below. && .AVIATION... Scattered showers and thunderstorms will continue to affect the area through the day on Wednesday with the highest chances in parts of southern Oklahoma and western north Texas. With the scattered nature and uncertainty of some timing, some TAF sites don't have a mention or a limited mention of rain/storms. otherwise, frontal boundary across the area may move a little so wind direction could be variable at some TAF sites. && .PREV DISCUSSION... /issued 315 PM CDT TUE MAY 31 2016/ DISCUSSION... Most of the convection associated with an outflow boundary, has moved into North Texas this afternoon. Meanwhile, a surface cold front/boundary has become better defined this afternoon. This feature may help with the development of widely scattered showers and storms later this afternoon into the early evening. Brief heavy rainfall and gusty winds should be the main impacts. Other thunderstorms are developing on an outflow boundary from near Abilene to south of Lubbock. It's possible that storms over western Texas may organize by late evening and move into western parts of the forecast area. Shower and thunderstorm chances will remain rather high through at least Thursday, especially across southern Oklahoma. Storms have been very efficient rain producer this morning and afternoon and this should continue through late week. By early this weekend, most areas will see dry weather with near average temperatures for early June. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 76 62 77 / 50 70 40 40 Hobart OK 63 77 61 78 / 60 50 40 30 Wichita Falls TX 64 78 62 77 / 70 70 50 50 Gage OK 59 76 56 78 / 40 30 20 10 Ponca City OK 62 77 60 79 / 40 40 20 20 Durant OK 67 78 65 78 / 50 80 60 60 && .OUN Watches/Warnings/Advisories... OK...Flood Watch through Thursday morning for OKZ041-045>048-050>052. TX...Flood Watch through Thursday morning for TXZ086>090. && 30/25/25
Hazardous weather outlook, May 31, 8:13 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 813 PM CDT TUE MAY 31 2016 OKZ004>048-050>052-TXZ083>090-020115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 813 PM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT PARTS OF THE AREA THROUGH WEDNESDAY MORNING. THE HIGHEST CHANCES WILL BE ACROSS PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT SOME OF THE STORMS COULD BECOME STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. .HEAVY RAINFALL... THE BIGGEST CONCERN THROUGH WEDNESDAY MORNING WILL BE HEAVY RAIN. ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED AND FLASH FLOODING. THE RISK FOR FLOODING WILL BE GREATEST WHERE HEAVY RAINFALL HAS FALLEN OVER THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY... ALTHOUGH THE RISK FOR WIDESPREAD SEVERE WEATHER WILL REMAIN LOW. THUNDERSTORM CHANCES WILL SLOWLY SHIFT SOUTHWARD THURSDAY THROUGH SUNDAY. SMALL HAIL...STRONG WIND GUSTS...AND LOCALIZED FLOODING WILL REMAIN POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 31, 5:25 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 525 PM CDT TUE MAY 31 2016 OKZ037-312300- TILLMAN OK- 525 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TILLMAN COUNTY UNTIL 600 PM CDT... AT 523 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOLLISTER. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3431 9872 3431 9894 3448 9899 3448 9867 TIME...MOT...LOC 2223Z 180DEG 0KT 3438 9883 30
Local storm report, May 31, 6:50 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 2 N LAKE ALUMA 35.57N 97.45W
05/31/2016 U1.00 INCH OKLAHOMA OK PUBLIC
.
&&
NWS NORMAN OK
IRIS SYSTEMSpecial weather statement, May 31, 6:51 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 651 PM CDT TUE MAY 31 2016 OKZ023-027-038-010015- COMANCHE OK-GRADY OK-CADDO OK- 651 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE... SOUTHWESTERN GRADY AND SOUTHEASTERN CADDO COUNTIES UNTIL 715 PM CDT... AT 649 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF CEMENT. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3478 9819 3495 9814 3495 9791 3469 9799 TIME...MOT...LOC 2349Z 284DEG 1KT 3485 9808 30
Local storm report, May 31, 6:53 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD 2 SW TUTTLE 35.27N 97.84W
05/31/2016 GRADY OK TRAINED SPOTTER
ABOUT A FOOT OF WATER COVERING HIGHWAY 92
SOUTH OF TUTTLE.
&&
MADSpecial weather statement, May 31, 7:17 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT TUE MAY 31 2016
OKZ027-038-010045-
COMANCHE OK-GRADY OK-
717 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE AND
SOUTHERN GRADY COUNTIES UNTIL 745 PM CDT...
AT 714 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES WEST OF TABLER TO NEAR AGAWAM TO 5 MILES SOUTH OF CEMENT...
MOVING NORTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3471 9769 3484 9818 3486 9816 3486 9809
3491 9809 3513 9786 3497 9772
TIME...MOT...LOC 0014Z 231DEG 3KT 3503 9788 3491 9793 3486 9811
30Special weather statement, May 31, 7:59 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT TUE MAY 31 2016
OKZ023-027-038-010130-
COMANCHE OK-GRADY OK-CADDO OK-
759 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...
SOUTHWESTERN GRADY AND SOUTHEASTERN CADDO COUNTIES UNTIL 830 PM
CDT...
AT 758 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES NORTHEAST OF AGAWAM TO 3 MILES WEST OF CYRIL TO 3 MILES
SOUTHWEST OF BOONE...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3498 9779 3483 9783 3481 9829 3483 9861
3494 9846 3496 9813
TIME...MOT...LOC 0058Z 268DEG 8KT 3492 9790 3489 9826 3487 9852
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:09 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| May 31, 7:17 PM CDT | Special Weather Statement | OUN | Grady | 28 min |
| May 31, 7:29 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| May 31, 7:37 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| May 31, 7:59 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| May 31, 8:13 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Jun 1, 4:18 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jun 1, 12:05 PM CDT | Special Weather Statement | OUN | Blaine | 55 min |
| Jun 1, 12:13 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer, Dewey | 3 hr |
| Jun 1, 12:18 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Jun 1, 12:44 PM CDT | Flash Flood Warning | OUN | Pottawatomie | 3 hr |
| Jun 1, 12:54 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Jun 1, 1:39 PM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher | 3 hr |
| Jun 1, 1:43 PM CDT | Special Weather Statement | OUN | Custer | 47 min |
| Jun 1, 1:53 PM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Jun 1, 2:17 PM CDT | Flash Flood Warning | OUN | Garfield | 3 hr |
| Jun 1, 2:30 PM CDT | Areal Flood Advisory | OUN | Kingfisher, Logan | 3 hr |
| Jun 1, 2:48 PM CDT | Areal Flood Advisory | OUN | Beckham, Roger Mills, Washita | 3 hr |
| Jun 1, 3:07 PM CDT | Areal Flood Advisory | OUN | Kingfisher | 3 hr |
| Jun 1, 3:11 PM CDT | Flash Flood Warning | OUN | Kingfisher | 3 hr |
| Jun 1, 3:27 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Jun 1, 3:54 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian | 3 hr |
| Jun 1, 5:14 PM CDT | Areal Flood Warning | OUN | Garfield | 3 hr |
| Jun 1, 6:19 PM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jun 1, 6:27 PM CDT | Areal Flood Advisory | OUN | Comanche, Grady, Stephens | 3 hr |
| Jun 1, 6:32 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Grant, Woods | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.